MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 2-LUMEN CANNULA V; SINGLE USE BILIARY STENT

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 2-LUMEN CANNULA V; SINGLE USE BILIARY STENT
Model Number PR-V614M
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was sent to an olympus service center for evaluation.Inspection and testing confirmed the reported event.The marking areas at the distal end of the tube were peeled in the longitudinal direction of the tube.The markings did not rise from the surface and no peelings were observed when touching the area using fingers.A review of the device history record found no deviations that could have caused or contributed to the peeled markings.There were no anomalies noted with regard to the appearance of the marking areas.Based on the results of the legal manufacturer's investigation, it is likely the peeling markings were due to the device being inserted into/withdrawn from the endoscope while the forceps elevator was highly raised which caused the marking area to be rubbed from the contact with the forceps elevator or the distal end of the endoscope resulting in peeling of the marking.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: "do not extend or insert the instrument abruptly, and do not force the instrument if resistance to insertion is encountered.Reduce the angulation or lower the forceps elevator of the endoscope until the instrument passes smoothly.Otherwise, patient injury, such as punctures, hemorrhages or mucous membrane damage could occur.It could also damage the endoscope and/or instrument." "do not advance or extend the instrument abruptly.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope and/or instrument." "insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument." "do not withdraw the instrument from the endoscope if the forceps elevator is up.This could damage the instrument." "if resistance is too strong and withdrawal is difficult, adjust the angle of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the instrument or endoscope." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported that, during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure, part of the markings on the subject device were peeled off.The device was removed from the endoscope and the procedure was completed with another device of the same model.There was no debris in the body and there was no harm or user injury reported due to the event.

Brand Name
SINGLE USE 2-LUMEN CANNULA V
Common Device Name
SINGLE USE BILIARY STENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14802128
Report Number8010047-2022-10767
Device Sequence Number4961365
Product Code ODD
UDI-Device Identifier04953170225000
UDI-Public04953170225000
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR-V614M
Device Lot Number16K07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown